The Oregon Poison Center warns the public that painkillers and counterfeit…

Homeslavac01thetidings Orgwp Contentuploadsechooregon Poison Center I Jpg622afc3677723 Jpg




The Oregon Poison Center warns the public that painkillers and counterfeit medications may contain lethal fentanyl.

Local health officials are alerting the public that pills posing as oxycodone tablets could contain illegally made fentanyl or other dangerous impurities. These fake pills can be difficult to differentiate from actual prescription medications, and they are particularly dangerous due to their unknown ingredients.

Doctors use fentanyl, a synthetic opioid 50 to 100 times stronger than morphine, to treat severe pain. To imitate authentic oxycodone tablets, fentanyl is pressed into pills that are marked with “M30,” “E7,” or other indicators.

Unlike prescription medications, the amount of fentanyl in each pill can vary, and even a single pill can be fatal for some people. In addition to fentanyl, these pills may also contain fentanyl analogs, sedatives, and anesthetics, all of which can lead to overdose. It is impossible to detect the presence of fentanyl in bogus tablets unless they are tested.

The Oregon Poison Center at Oregon Health & Science University is ready to provide medical advice and information to the general public, as well as medical consultation for health care personnel who may have come into contact with patients who have been exposed to these tablets.

Overdosing on opioids should be avoided at all costs.

The most important piece of advise from the Oregon Poison Center is to only take tablets and other medications that have been prescribed to you and bought from a pharmacist.

These medicines must be taken exactly as directed by your physician. Consuming someone else’s prescription medicines, as well as anything obtained online or on the street, is dangerous. These non-prescription pills could be fake and contain deadly substances like fentanyl.

Active communication is also recommended by the center—talk to your teen about the dangers of substance abuse. Discuss the dangers of taking medicines obtained from the internet, social networking sites, or anybody other than their health care practitioner.

Examine their behavior for indicators of depression or anxiety, such as unusual eating or sleeping patterns, a loss of interest in usual activities, or signs of depression.

People who use illegal substances, or whose loved ones do, should take steps to avoid overdosing, such as carrying extra doses of naloxone, an opioid reversal medicine. In Oregon, naloxone is available without a prescription at pharmacies.

Small, constricted “pinpoint” pupils; pale, bluish complexion; vomiting or frothing at the mouth; slow, shallow breathing; or they may appear lethargic or lose consciousness are all signs of an opiate overdose.

If someone is unconscious, not breathing, or has been given naloxone, dial 9-1-1 right away. If you or a loved one is suffering undesirable symptoms after taking medicines or using illicit substances, medical specialists at the Oregon Poison Center can assist.

Call the Oregon Poison Center at 1-800-222-1222 if you or a loved one is suffering a poison emergency. A qualified health care provider is available seven days a week, 24 hours a day. The call is both free and private.